Hi! My son is 13 yrs old and he is been having problems with high billirubin of 4.0 since 12/9/12 and he's been hospitalized on this date so the doctor from ER told me that he is been diagnosed with Gilbert sindrome (syndrome) and that he might have it since he was born so I am worry about because we went to see his doctor on 4/15/13 and he withdrew some blood and I went to pick up his test results and it came out that he has 3.1H and I am really concern, will you help me out to understand what is going on, his doctor its going to send me to get an US Abdomen and also she is going to make an appointment to send him with a gastrointerologist.
How is your son? What other symptoms are present? Gilbert's syndrome is a common disorder passed down through families and affects the way bilirubin is processed by the liver. This is often discovered by accident, such as during blood tests that shows elevated bilirubin levels and no treatment is necessary. This causes fatigue or jaundice that may appear during times of exertion, stress, and infection, or when they do not eat. Ultrasound and other diagnostic tests may be indicated but it is best that you discuss the result with his attending physician. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.